Format

Send to

Choose Destination
Oxf Med Case Reports. 2016 May 9;2016(5):109-12. doi: 10.1093/omcr/omw036. eCollection 2016 May.

Multiple coronary aneurysms in a young adult with acquired immunodeficiency syndrome.

Author information

1
Department of Internal Medicine , Eastern Virginia Medical School , Norfolk, VA , USA.

Abstract

HIV infection can cause multiple deleterious effects on the cardiovascular system. Emerging evidence has supported a direct association between HIV infection and accelerated atherosclerosis. The mechanism for atherosclerosis in HIV-positive patients is multifactorial, an interplay between conventional risk factors, HIV itself and highly active antiretroviral therapy. The case described is a 29-year-old man with HIV, non-adherent to antiretroviral therapy and with few cardiovascular risk factors, who presented with chest pain and non-ST elevation myocardial infarction. Cardiac catheterization revealed multiple coronary artery aneurysms in the left main coronary artery and the right coronary artery. Aneurysmal formation may develop from vasculitis, HIV itself, accelerated atherosclerosis, congenital formation or medications (e.g. protease inhibitors). The researchers provide a review of coronary artery disease, aneurysmal formation and vasculitic processes in the context of HIV. As this clinical entity becomes more apparent, alternative therapeutic options may need to be explored.

Supplemental Content

Full text links

Icon for Silverchair Information Systems Icon for PubMed Central
Loading ...
Support Center